adverse reaction to penicillin shot? - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 01-28-2008, 05:36 PM - Thread Starter
 
MilkbarMom's Avatar
 
Join Date: Mar 2003
Location: In a Teeny Little Town in Way Northern CA
Posts: 356
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Can someone point me in the right direction please. A friend of mine has children with strep tight now, and the Dr. gave them penicillin shots, as he has before. But this time they became pale and dizzy afterwards. Obviously they had a reaction, but my main questions are:

Is there more than one manufacturer of the penicillin shot?

What are the ingredients to the shot?

Anything else she should know?

Thanks
Dawn

Wife and SAHM to our two girls and one little man.
MilkbarMom is offline  
Sponsored Links
Advertisement
 
Old 01-28-2008, 06:01 PM
 
zoeyzoo's Avatar
 
Join Date: Jul 2007
Posts: 3,711
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 28 Post(s)
I can't help you with the shot itself but you can develop a penicillin allergy later in life. I didn't develop one until two years ago (and it's pretty severe reaction for me). I used to have it all the time and never had any previous issues with it.

For abx in general, there are usually several manufacturers, especially for penicillin. You can look up the ingredients on the package insert. www.fda.gov also has copies of the package inserts. You need to know the exact name of the drug. The inserts will also list common and not so common reactions to the drug.
zoeyzoo is online now  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off